Alert archive / Iowa / Tornado Warnings in 2001
Tornado Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at May 10, 2001, 6:05 PM CDT for Delaware County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 6:05 PM CDT (23:05 UTC)
- Expired
- May 10, 2001, 6:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Delaware County, IA
The radar
The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDVN 102305 TORMLI IAC055-102345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 605 PM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * TORNADO WARNING FOR... DELAWARE COUNTY IN NORTHEAST IOWA * UNTIL 645 PM CDT * AT 603 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO ALONG THE DELAWARE...CLAYTON COUNTY LINE...4 MILES NORTH OF GREELEY...OR 11 MILES EAST OF STRAWBERRY POINT...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... COLESBURG BY 615 PM CDT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4263 9159 4231 9158 4233 9116 4264 9115 JAZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:02 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 10, 3:02 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CDT THU MAY 10 2001 COLD FRONT IS ON THE MOVE ACROSS IA THIS AFTERNOON. CONVECTION DEVELOPING ALONG THE FRONT AS IT PUSHES INTO THE HIGHEST INSTABILITY AND STRONGEST MOISTURE CONVERGENCE OVER SOUTH CENTRAL IOWA...WILL MOVE EAST INTO OUR CWA THIS EVENING/TONIGHT. NEXT QUESTION IS POTENTIAL FOR SEVERE WITH THESE STORMS. SEVERAL FACTORS POINT TO A SLIGHT RISK FOR SEVERE TONIGHT...INCLUDING LOW LIS LESS THAN -5...AMPLE BOUNDARY LAYER MOISTURE WITH DEW POINTS IN THE 60S...HIGH CAPE GREATER THAN 1800...CLOSER PROXIMITY TO THE FRONT TODAY THAN YESTERDAY...AND A SHORT WAVE MOVING OUT OF NEBRASKA THIS EVENING. THIS WAVE WILL ENHANCE CONVECTION AND HELP PUSH THE FRONT THROUGH TONIGHT. LOW LEVEL JET PROGGED TO KICK IN THIS EVENING...WHICH WILL SUSTAIN THE STORMS OVERNIGHT. RISK OF HEAVY RAIN SHOULD BE MINIMIZED BY ZONAL FLOW ALOFT AND PROGRESS OF THE FRONT THROUGH THE CWFA. BEYOND TONIGHT...WILL KEEP CHANCE OF SHOWERS FOR POST FRONTAL PRECIPITATION FRIDAY MORNING AND TAPER IT OFF BY AFTERNOON FROM NORTH TO SOUTH. SURFACE RIDGE PUSHING INTO THE UPPER MISSISSIPPI VALLEY WILL BRING COOLER TEMPS BY SATURDAY. RIDGE HOLDS THROUGH SATURDAY NIGHT BUT SLIPS INTO THE GULF COAST BY SUNDAY...WHICH WILL CUT OFF THE DEEP MOISTURE INTO EARLY NEXT WEEK. WARM FRONT AGAIN PROGGED FOR MONDAY NIGHT INTO TUESDAY...SO WILL lINTRODUCE LOW POPS FOR MONDAY NIGHT TUESDAY. AS MENTIONED...MOISTURE AVAILABILITY WILL BE IN QUESTION SO WILL BE CONSERVATIVE AT THIS POINT. .DVN... IA...NONE. IL...NONE. MO...NONE. 33
In the hours before
Local storm report, May 10, 4:52 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0448 PM FAIRBANK IA .5 INCH HAIL
05/10/01 BUCHANAN REPORTED BY STORM
SPOTTER.Local storm report, May 10, 5:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM FAIRBANK IA .5 INCH HAIL
05/10/01 BUCHANAN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, May 10, 5:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0524 PM AURORA IA 1 INCH HAIL
05/10/01 BUCHANAN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, May 10, 5:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0514 PM AURORA IA TORNADO
05/10/01 BUCHANAN BRIEF TORNADO TOUCHDOWN
AT THE WEST EDGE OF
AURORA REPORTED BY
EMERGENCY MANAGEMENT.
NO DAMAGE REPORTED.Local storm report, May 10, 5:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 PM 3 NNW DUNDEE IA TORNADO
05/10/01 DELAWARE BRIEF TORNADO TOUCHDOWN
JUST WEST OF BACKBONE
STATE PARK REPORSTED BY
STORM SPOTTER.Local storm report, May 10, 6:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM VICTOR IA 1 INCH HAIL
05/10/01 IOWA REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:59 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 46 min |
| May 10, 4:43 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 47 min |
| May 10, 5:27 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 48 min |
| May 10, 5:44 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 61 min |
| May 10, 6:01 PM CDT | Tornado Warning | DVN | Benton | 44 min |
| May 10, 6:28 PM CDT | Tornado Warning | DVN | Iowa | 47 min |
| May 10, 6:33 PM CDT | Tornado Warning | DVN | Johnson, Linn | 57 min |
| May 10, 6:42 PM CDT | Tornado Warning | DVN | Benton | 63 min |
Nearby
Tornado Warnings in Iowa, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.